Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 12, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 31, 2016, 7:44 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2016, 7:44 PM CDT (00:44 UTC)
- Expired
- Mar 31, 2016, 8:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Mar 31, 5:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 602 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
566 WUUS54 KOHX 010044 SVROHX TNC055-099-010115- /O.NEW.KOHX.SV.W.0012.160401T0044Z-160401T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 744 PM CDT THU MAR 31 2016 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN GILES COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN LAWRENCE COUNTY IN MIDDLE TENNESSEE... * UNTIL 815 PM CDT * AT 743 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEXINGTON...OR 16 MILES SOUTH OF LAWRENCEBURG...MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... LORETTO...ST. JOSEPH...MINOR HILL AND GOODSPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR CENTRAL TENNESSEE. LAT...LON 3500 8748 3510 8749 3515 8710 3500 8709 TIME...MOT...LOC 0043Z 267DEG 36KT 3502 8740 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:39 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 31, 6:39 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 639 PM CDT THU MAR 31 2016 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... UPDATED SUITE OF FORECAST PRODUCTS TO REFLECT ISSUANCE OF TORNADO WATCH NUMBER 72 THRU 01/06Z. && .AVIATION... 00Z TAF DISCUSSION. PREFRONTAL FORCING ACTING AS THE CATALYST FOR THE SHOWER AND TSTM ACTIVITY THAT IS NOW JUST EAST OF BNA. SHOULD SEE SOME STORMINESS EFFECT THE CSV AREA OVER THE NEXT FEW HOURS. THE MAIN FRONTAL BOUNDARY IS STILL BACK TO OUR WEST AND IS NOT QUITE TO THE MS RIVER AS OF YET. SOME REDEVELOPMENT WILL BE POSSIBLE BUT FOR NOW...WILL COVER THIS WITH VICINITY WORDING UNTIL 12Z. AFT 12Z...LOOK FOR PARTIAL CLEARING AND WESTERLY WINDS THAT ARE RELATIVELY WEAK. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........21 LONG TERM..................31
Hazardous weather outlook, Mar 31, 7:09 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 709 PM CDT THU MAR 31 2016 TNZ061-075-077>079-093>095-011000- MARSHALL-BEDFORD-COFFEE-WARREN-GRUNDY-WAYNE-LAWRENCE-GILES- 709 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. ...TORNADO WATCH IN EFFECT UNTIL 1 AM CDT FRIDAY MORNING... .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING... AS A COLD FRONT APPROACHES FROM THE WEST. DAMAGING WINDS AND LARGE HAIL LOOK TO BE THE PRIMARY THREATS...ALONG WITH POSSIBLY A TORNADO OR TWO. LOCALIZED FLASH FLOODING MAY ALSO OCCUR...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT AND EARLIER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED THIS EVENING. TNZ007>010-025>033-056>060-062>064-011000- ROBERTSON-SUMNER-MACON-CLAY-DICKSON-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-RUTHERFORD-CANNON-DE KALB- 709 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CDT TONIGHT... .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING... AS A COLD FRONT APPROACHES FROM THE WEST. DAMAGING WINDS AND LARGE HAIL LOOK TO BE THE PRIMARY THREATS...ALONG WITH A FEW TORNADOES. LOCALIZED FLASH FLOODING MAY ALSO OCCUR...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT AND EARLY TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED THIS EVENING. TNZ005-006-011-023-024-034-065-066-080-011000- STEWART-MONTGOMERY-PICKETT-HOUSTON-HUMPHREYS-FENTRESS-WHITE- CUMBERLAND-VAN BUREN- 709 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING... AS A COLD FRONT APPROACHES FROM THE WEST. STRONG WINDS AND HAIL WILL BE THE PRIMARY THREATS. LOCALIZED FLASH FLOODING MAY ALSO OCCUR...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT AND EARLY TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Mar 31, 6:51 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
651 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG MURFREESBORO 35.85N 86.39W
03/31/2016 RUTHERFORD TN TWITTER
TREE ON HOME ALONG NORTH COVE DR IN MURFREESBORO
&&
EVENT NUMBER OHX1600355
21Special weather statement, Mar 31, 7:05 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
705 PM CDT THU MAR 31 2016
TNZ030>032-064-065-010045-
PUTNAM TN-DE KALB TN-SMITH TN-WHITE TN-JACKSON TN-
705 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SMITH...WESTERN
JACKSON...NORTHEASTERN DE KALB...WESTERN PUTNAM AND NORTHWESTERN
WHITE COUNTIES UNTIL 745 PM CDT...
AT 704 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GAINESBORO...MOVING NORTHEAST AT 65 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...GAINESBORO...BAXTER...GRANVILLE...EDGAR EVANS STATE PARK...
BAKERS CROSSROADS...BURGESS FALLS STATE PARK AND HAMPTONS CROSSROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3650 8576 3650 8575 3605 8541 3594 8576
3636 8593 3642 8588 3641 8583 3648 8582
3651 8579 3652 8577
TIME...MOT...LOC 0004Z 235DEG 57KT 3629 8573
07Special weather statement, Mar 31, 7:16 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
716 PM CDT THU MAR 31 2016
TNZ010-031>033-010100-
PUTNAM TN-OVERTON TN-JACKSON TN-CLAY TN-
716 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY...OVERTON...EASTERN
JACKSON AND CENTRAL PUTNAM COUNTIES UNTIL 800 PM CDT...
AT 716 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS 7
MILES SOUTHEAST OF GAINESBORO...MOVING NORTHEAST AT 50 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...LIVINGSTON...CELINA...GAINESBORO...ALGOOD...MONTEREY...
RICKMAN...STANDING STONE STATE PARK...WHITLEYVILLE AND CRAWFORD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3628 8511 3620 8508 3615 8512 3614 8512
3614 8510 3613 8511 3612 8515 3607 8547
3608 8548 3642 8573 3662 8544
TIME...MOT...LOC 0016Z 235DEG 57KT 3629 8556
07Local storm report, Mar 31, 7:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
727 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG HOHENWALD 35.55N 87.56W
03/31/2016 LEWIS TN TRAINED SPOTTER
TREES AND POWERLINES DOWN ALONG HWY 48N AND FORREST AVE
0450 PM TSTM WND DMG 10 SW SPRINGFIELD 36.40N 87.01W
03/31/2016 ROBERTSON TN TRAINED SPOTTER
TRAINED SPOTTER ESTIMATES 60 TO 70 MPH TSTM WIND GUST
IN PLEASANT VIEW
0537 PM HAIL 2 W COLUMBIA 35.62N 87.08W
03/31/2016 E1.75 INCH MAURY TN LAW ENFORCEMENT
GOLFBALL HAIL JUST WEST OF COLUMBIA
0546 PM TSTM WND GST 8 ESE COLUMBIA 35.58N 86.92W
03/31/2016 E60 MPH MAURY TN NWS EMPLOYEE
50 TO 60 MPH WINDGUST ESTIMATION
0558 PM LIGHTNING GOODLETTSVILLE 36.33N 86.70W
03/31/2016 DAVIDSON TN TWITTER
HOUSE ON FIRE DUE TO LIGHTNING ALONG CONFERENCE DRIVE
0630 PM TSTM WND DMG MURFREESBORO 35.85N 86.39W
03/31/2016 RUTHERFORD TN TWITTER
TREE ON HOME ALONG NORTH COVE DR IN MURFREESBORO
&&
EVENT NUMBER OHX1600350 OHX1600351 OHX1600352 OHX1600354 OHX1600353
OHX1600355
31Local storm report, Mar 31, 7:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
734 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM LIGHTNING CROSS PLAINS 36.54N 86.68W
03/31/2016 ROBERTSON TN UTILITY COMPANY
ABOUT 2050 CUSTOMERS ARE WITHOUT POWER IN CROSS PLAINS
&&
EVENT NUMBER OHX1600356
21Special weather statement, Mar 31, 7:37 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
737 PM CDT THU MAR 31 2016
TNZ010-011-033-034-010115-
OVERTON TN-FENTRESS TN-PICKETT TN-CLAY TN-
737 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY...WESTERN
PICKETT...CENTRAL OVERTON AND FENTRESS COUNTIES UNTIL 815 PM CDT...
AT 736 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LIVINGSTON...MOVING NORTHEAST AT 50 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...JAMESTOWN...CELINA...BYRDSTOWN...ALLARDT...DALE HOLLOW LAKE...
GRIMSLEY AND CRAWFORD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3637 8471 3638 8472 3634 8474 3629 8485
3629 8487 3627 8488 3616 8510 3656 8552
3662 8545 3663 8528 3639 8469 3638 8469
TIME...MOT...LOC 0036Z 235DEG 57KT 3644 8522
07The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:05 PM CDT | Special Weather Statement | OHX | Jackson, Putnam | 40 min |
| Mar 31, 7:08 PM CDT | Tornado Warning | OHX | Giles | 22 min |
| Mar 31, 7:16 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton, Putnam | 44 min |
| Mar 31, 7:22 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 23 min |
| Mar 31, 7:25 PM CDT | Tornado Warning | OHX | Giles | 35 min |
| Mar 31, 7:37 PM CDT | Special Weather Statement | OHX | Fentress, Overton | 38 min |
| Mar 31, 7:46 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 29 min |
| Mar 31, 8:12 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 33 min |
| Mar 31, 8:28 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Wayne | 3 hr |
| Mar 31, 8:48 PM CDT | Special Weather Statement | OHX | Giles | 27 min |
| Mar 31, 9:05 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 25 min |
| Mar 31, 10:02 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Williamson, Wilson | 43 min |
| Mar 31, 11:48 PM CDT | River Flood Advisory | OHX | Lawrence | 17 hr |
| Apr 1, 4:00 AM CDT | River Flood Advisory | OHX | Grundy | 7 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.